advertisement
Question
Posted by: MINETTE | 2004/10/23

HIP PAIN

I am a 43 yr old woman who had Perthes disease as a child. I started experiencing lower back pain about a month ago, which moved to my hip (groin and mid thigh in front) after about a week. X rays revealed slight abnormalities of the spijne as wekk as avascular necrosis of the hip, with narrrowed joint space. According to my doctor the pain is caused by osteo-arthirtis of the hip, due to the sequela of Perthes disease. I will need a hip replacment which he wants to delay as long as possible. In the mean time he has placed me on NSAIM (loxiflam 7.5 mg twice a day) plus Synarp Forte for pain relief. I have been using this for about 10 days now. My problem is that I am till experiencing pain on walking to the extent that i am unable to carry on normal daily activies such as shopping for milk and bread! I find it hard to accept that osteo-arthritis could have such a sudden debilitating effect that i could move from a normal painfree existernce to being a semi-invalid within a month. Should I be looking for other sources of the pain? Resting only helps while I am resting - i spent three days moving as little as possible, but the moment i treid to resume normal activities the pain returned. Am I in too much of a hurry?.
I just want a normal life back!!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Minette, it won’t do harm to look for a cause elsewhere i.e. the lower back and the groin. You can also get a second opinion from a good orthopaedic surgeon because the NSAID’s should have made a difference by now. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement